News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Orthopedics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Orthopedics Answers List

Forum Name: Bone trauma and fractures

Question: Broken Ankle Treatment Question


 trey803 - Sat Jul 17, 2010 1:57 pm

I'm not sure if the hospital I went to is treating me correctly. First off I was thrown around between multiple people and misdiagnosed the first time. I was given an air brace at first and then called the next day and told that they had seen a second fracture and needed to put a cast on.

My question is concerning lovenox. I am 21, 6 foot, and weigh approx 160lbs. I do not want to inject myself and put up with bruising. Is this drug really necessary? Is my risk for DVT high enough that I should be injecting every day? I have not even heard of anyone having to use this drug for this injury before me. Please give me some advice.
 Tom Plamondon PA-C - Mon Jul 19, 2010 1:08 pm

User avatar Hello,
The indications for Lovenox include the treatment of acute deep vein thrombosis (DVT) or the prevention of DVT in a high risk patients (post operative with prolonged immobilzation...and other risk factors- e.g. previous DVT).

Often, when anti-coagulation is needed we start on both Warfarin and Lovenox, when the INR is between 2 and 3, we stop the Lovenox.

So check with your family physician regarding your risk level ...and adjustment of anti coagulant as needed.

Take care.
 trey803 - Tue Jul 20, 2010 3:59 pm

That is the thing, I was told I was not high risk but to take it anyways. No tests were run to asses any risk of clots. Doesn't alcohol thin the blood. I have not been taking the lovenox b/c of the pictures I saw on the internet of the bruising it causes, I do not think I will start taking it either. Couldn't I drink a beer or 2 everyday(Just until the cast comes off) to thin my blood?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here